Sweet But Aloof BoyfriendWed, Oct 31st 2001
My boyfriend is a sweet and very caring person, but I find myself getting frustrated with him because sometimes he's pretty aloof (and this could be from being tired or having PMS). He is not a very enthusiastic person and when I'm slightly stressed or angry about something I get aggravated at him and I'm not sure why. He's really laid back but I get impatient. The other night, I got into a slump because I didn't want to watch a movie. He and I always watch movies because there is nothing else to do where we live and he loves movies, therefore, that's what we do. I got really upset...I started my period four days later so I'm thinking it was due to that, but am not sure. I acted pretty crapily. After, I regretted acting that way. I don't know why my anger is directed toward him. I do not think I have an anger problem, I just get stressed sometimes. I think it may be because he is not very assertive, thus, doesn't tell me his limits. I find myself sometimes wanting him to get mad at me. Why is this?? Can you help me?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.